Advertisement

Manuscripta Mathematica

, Volume 144, Issue 3–4, pp 609–638 | Cite as

Image of functoriality for general spin groups

  • Mahdi Asgari
  • Freydoon ShahidiEmail author
Article

Abstract

We give a complete description of the image of the endoscopic functorial transfer of generic automorphic representations from the quasi-split general spin groups to general linear groups over arbitrary number fields. This result is not covered by the recent work of Arthur on endoscopic classification of automorphic representations of classical groups. The image is expected to be the same for the whole tempered spectrum, whether generic or not, once the transfer for all tempered representations is proved. We give a number of applications including estimates toward the Ramanujan conjecture for the groups involved and the characterization of automorphic representations of GL(6) which are exterior square transfers from GL(4), among others. More applications to reducibility questions for the local induced representations of p-adic groups will also follow.

Mathematics Subject Classification

11F70 11R42 22E50 22E55 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arthur, J.: The Endoscopic Classification of Representations: Orthogonal and Symplectic Groups. Colloquium Publications, vol. 61. American Mathematical Society, Providence, RI (2013)Google Scholar
  2. 2.
    Arthur, J., Clozel, L.: Simple Algebras, Base Change, and the Advanced Theory of the Trace Formula. Annals of Mathematics Studies, vol. 120. Princeton University Press, Princeton, NJ (1989)Google Scholar
  3. 3.
    Asgari M.: Local L-functions for split spinor groups. Can. J. Math. 54(4), 673–693 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Asgari, M., Cogdell, J., Shahidi, F.: Rankin–Selberg L-Functions for General Spin Groups. In preparationGoogle Scholar
  5. 5.
    Asgari, M., Cogdell, J., Shahidi, F.: Local Transfer and Reducibility of Induced Representations of p-adic Classical Groups. In preparationGoogle Scholar
  6. 6.
    Asgari, M., Raghuram, A.: A cuspidality criterion for the exterior square transfer of cusp forms on GL(4). In: On Certain L-functions, Clay Mathematics Proceedings, vol. 13, pp. 33–53. AMS (2011)Google Scholar
  7. 7.
    Asgari M., Shahidi F.: Generic transfer for general spin groups. Duke Math. J. 132(1), 137–190 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Asgari M., Shahidi F.: Generic transfer from GSp(4) to GL(4). Compos. Math. 142(3), 541–550 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Banks W.D.: Twisted symmetric-square L-functions and the nonexistence of Siegel zeros on GL(3). Duke Math. J. 87(2), 343–353 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Belt, D.: On the Holomorphy of the Exterior Square L-Functions. Thesis. Purdue University, arXiv:1108.2200 [math.NT] (2011)
  11. 11.
    Borel, A.:Automorphic L-functions. In: Automorphic forms, Representations and L-Functions, Part 2 (Corvallis, OR, 1977), Proceedings of Symposia in Pure Mathematics, vol. 33, pp. 27–61. American Mathematical Society, Providence, RI (1979)Google Scholar
  12. 12.
    Bourbaki, N.: Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Hermann, Paris (1981)Google Scholar
  13. 13.
    Bump D., Ginzburg D.: Symmetric square L-functions on GL(r). Ann. Math. (2) 136(1), 137–205 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Casselman W., Shahidi F.: On irreducibility of standard modules for generic representations. Ann. Sci. École Norm. Sup. (4) 31(4), 561–589 (1998)zbMATHMathSciNetGoogle Scholar
  15. 15.
    Cogdell, J.W., Kim, H.H., Piatetski-Shapiro, I.I., Shahidi, F.: On lifting from classical groups to GLN. Publ. Math. Inst. Hautes Études Sci. 93, 5–30 (2001)Google Scholar
  16. 16.
    Cogdell, J.W., Kim, H.H., Piatetski-Shapiro, I.I., Shahidi, F.: Functoriality for the classical groups. Publ. Math. Inst. Hautes Études Sci. 99, 163–233 (2004)Google Scholar
  17. 17.
    Cogdell, J.W., Piatetski-Shapiro, I.I.: Converse theorems for GLn. Inst. Hautes Études Sci. Publ. Math. 79, 157–214 (1994)Google Scholar
  18. 18.
    Cogdell J.W., Piatetski-Shapiro I.I.: Converse theorems for GLn. II. J. Reine Angew. Math. 507, 165–188 (1999)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Cogdell J.W., Piatetski-Shapiro I.I., Shahidi F.: Stability of γ-factors for quasi-split groups. J. Inst. Math. Jussieu 7(1), 27–66 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Cogdell, J.W., Piatetski-Shapiro, I.I., Shahidi, F.: Functoriality for the quasi-split classical groups. In: On Certain L-functions, Clay Mathematics Proceedings, vol. 13, pp. 117–140, AMS (2011)Google Scholar
  21. 21.
    Ginzburg D., Rallis S., Soudry D.: The Descent Map from Automorphic representations of GL(n) to Classical Groups. World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ (2011)CrossRefzbMATHGoogle Scholar
  22. 22.
    Gelbart S., Shahidi F.: Boundedness of automorphic L-functions in vertical strips. J. Am. Math. Soc. 14(1), 79–107 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Gérardin, P., Labesse, J.P.: The solution of a base change problem for GL(2). In: Automorphic Forms, Representations and L-Functions, Part 2 (Corvallis, OR, 1977), Proceedings of Symposia in Pure Mathematics, vol. 33, 115–133. American Mathematical Society, Providence, RI (1979)Google Scholar
  24. 24.
    Grbac N.: On the residual spectrum of split classical groups supported in the Siegel maximal parabolic subgroup. Mon. Math. 163(3), 301–314 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Harris, M., Taylor, R.: The geometry and cohomology of some simple Shimura varieties. With an appendix by Vladimir G. Berkovich. Annals of Mathematics Studies, 151. Princeton University Press, Princeton, NJ, viii+276 pp (2001)Google Scholar
  26. 26.
    Heiermann V., Muić G.: On the standard modules conjecture. Math. Z. 255(4), 847–853 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Heiermann V., Opdam E.: On the tempered L-functions conjecture. Am. J. Math. 135(3), 777–799 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  28. 28.
    Henniart G.: Une preuve simple des conjectures de Langlands pour GL(n) sur un corps p-adique. Invent. Math. 139(2), 439–455 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  29. 29.
    Henniart G.: Sur la fonctorialité, pour GL(4), donnée par le carré extérieur. Mosc. Math. J. 9(1), 33–45 (2009)zbMATHMathSciNetGoogle Scholar
  30. 30.
    Hundley J., Sayag E.: Descent construction for GSpin groups: main results and applications. Electron. Res. Announc. Math. Sci. 16, 30–36 (2009)zbMATHMathSciNetGoogle Scholar
  31. 31.
    Hundley, J., Sayag, E.: Descent construction for GSpin groups. Mem. Am. Math. Soc. To appear. arXiv:1110.6788 [math.NT]
  32. 32.
    Jacquet H., Shalika J.: On Euler products and the classification of automorphic forms. I. Am. J. Math. 103(3), 499–558 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  33. 33.
    Jacquet H., Shalika J.: On Euler products and the classification of automorphic forms. II. Am. J. Math. 103(4), 777–815 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  34. 34.
    Jacquet H., Shalika J.: A lemma on highly ramified ε-factors. Math. Ann. 271(3), 319–332 (1985)CrossRefzbMATHMathSciNetGoogle Scholar
  35. 35.
    Jacquet, H., Shalika, J.: Exterior square L-functions. In: Automorphic Forms, Shimura Varieties, and L-Functions, vol. II (Ann Arbor, MI, 1988), Perspective Mathematics, vol. 11, pp. 143–226. Academic Press, Boston, MA (1990)Google Scholar
  36. 36.
    Jacquet H., Piatetski-Shapiro I.I., Shalika J.: Rankin–Selberg convolutions. Am. J. Math. 105(2), 367–464 (1983)CrossRefzbMATHMathSciNetGoogle Scholar
  37. 37.
    Kim, H.H.: Langlands–Shahidi method and poles of automorphic L-functions. II. Isr. J. Math. 117, 261–284 (2000). Correction: Isr. J. Math. 118, 379 (2000)Google Scholar
  38. 38.
    Kim, H.H.: Functoriality for the exterior square of GL4 and the symmetric fourth of GL2. With appendix 1 by D. Ramakrishnan and appendix 2 by H. Kim and P. Sarnak. J. Am. Math. Soc. 16(1), 139–183 (electronic) (2003)Google Scholar
  39. 39.
    Kim H.H.: On local L-functions and normalized intertwining operators. Can. J. Math. 57(3), 535–597 (2005)CrossRefzbMATHGoogle Scholar
  40. 40.
    Kim, H.H., Kim, W.: On local L-functions and normalized intertwining operators II; quasi-split groups. In: On Certain L-Functions, Clay Mathematics Proceedings, vol. 13, pp. 265–295. AMS (2011)Google Scholar
  41. 41.
    Kim H.H., Shahidi F. (2002) Functorial products for GL2 × GL3 and the symmetric cube for GL2. With an appendix by Colin J. Bushnell and Guy Henniart. Ann. Math. (2) 155(3), 837–893Google Scholar
  42. 42.
    Kim H.H., Shahidi F.: On simplicity of poles of automorphic L-functions. J. Ramanujan Math. Soc. 19(4), 267–280 (2004)MathSciNetGoogle Scholar
  43. 43.
    Kim W.: Square integrable representations and the standard module conjecture for general spin groups. Can. J. Math. 61(3), 617–640 (2009)CrossRefzbMATHGoogle Scholar
  44. 44.
    Kottwitz R., Shelstad D.: Foundations of twisted endoscopy. Astérisque 255, 1–190 (1999)Google Scholar
  45. 45.
    Langlands, R.P.: Automorphic representations, Shimura varieties, and motives. Ein Märchen. In: Automorphic Forms, Representations and L-Functions, Part 2 (Corvallis, OR, 1977), Proceedings of Symposia in Pure Mathematics, vol. 33, pp. 205–246. American Mathematical Society, Providence, RI (1979)Google Scholar
  46. 46.
    Langlands, R.P.: On the classification of irreducible representations of real algebraic groups. In: Representation Theory and Harmonic Analysis on Semisimple Lie Groups. Math. Surveys Monographs, vol. 31, pp. 101–170. American Mathematical Society, Providence, RI (1989)Google Scholar
  47. 47.
    Labesse J.-P., Langlands R.P.: L-indistinguishability for SL(2). Can. J. Math. 31(4), 726–785 (1979)CrossRefzbMATHMathSciNetGoogle Scholar
  48. 48.
    Luo, W., Rudnick, Z., Sarnak, P.: On the generalized Ramanujan conjecture for GL(n). In: Automorphic Forms, Automorphic Representations, and Arithmetic (Fort Worth, TX, 1996), pp. 301–310, Proceedings of the Symposia in Pure Mathematics, vol. 66, Part 2. American Mathematical Society, Providence, RI (1999)Google Scholar
  49. 49.
    Muić G.: A proof of Casselman–Shahidi’s conjecture for quasi-split classical groups. Can. Math. Bull. 44(3), 298–312 (2001)CrossRefzbMATHGoogle Scholar
  50. 50.
    Muić G., Shahidi F.: Irreducibility of standard representations for Iwahori-spherical representations. Math. Ann. 312(1), 151–165 (1998)CrossRefzbMATHMathSciNetGoogle Scholar
  51. 51.
    Satake, I.: Theory of spherical functions on reductive algebraic groups over p-adic fields. Inst. Hautes Études Sci. Publ. Math. 18, 5–69 (1963)Google Scholar
  52. 52.
    Shahidi F.: Local coefficients as Artin factors for real groups. Duke Math. J. 52(4), 973–1007 (1985)CrossRefzbMATHMathSciNetGoogle Scholar
  53. 53.
    Shahidi F.: On the Ramanujan conjecture and finiteness of poles for certain L-functions. Ann. Math. (2) 127(3), 547–584 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  54. 54.
    Shahidi F.: A proof of Langlands’ conjecture on Plancherel measures; complementary series for p-adic groups. Ann. Math. (2) 132(2), 273–330 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  55. 55.
    Shahidi, F.: On multiplicativity of local factors. In: Festschrift in Honor of I. I. Piatetski–Shapiro on the Occasion of His sixtieth birthday, Part II (Ramat Aviv, 1989), vol. 3, pp. 279–289, Israel Mathematics Conference Proceedings, Weizmann, Jerusalem (1990)Google Scholar
  56. 56.
    Shahidi, F.: On non-vanishing of twisted symmetric and exterior square L-functions for GL(n). Olga Taussky-Todd: in memoriam. Pac. J. Math. Special Issue, 311–322 (1997)Google Scholar
  57. 57.
    Shahidi F.: Arthur packets and the Ramanujan conjecture. Kyoto J. Math. 51(1), 123 (2011)CrossRefMathSciNetGoogle Scholar
  58. 58.
    Springer T.A.: Linear Algebraic Groups, Progress in Mathematics, 2nd edn., vol. 9. Birkhäuser Boston Inc, Boston MA (1998)CrossRefGoogle Scholar
  59. 59.
    Tadić, M.: Classification of unitary representations in irreducible representations of general linear group (non-Archimedean case). Ann. Sci. École Norm. Sup. (4) 19(3), 335–382 (1986)Google Scholar
  60. 60.
    Takeda, S.: The twisted symmetric square L-function for GL(r). Duke Math. J. 163(1), 175–266 (2014)Google Scholar
  61. 61.
    Tate, J.: Number theoretic background. In: Automorphic forms, Representations and L-Functions, Part 1 (Corvallis, OR, 1977), Proceedings of Symposium in Pure Mathematics, vol. 33, 3–26. American Mathematical Society, Providence, RI (1979)Google Scholar
  62. 62.
    Vogan D.: Gelfand–Kirillov dimension for Harish–Chandra modules. Invent. Math. 48(1), 75–98 (1978)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsOklahoma State UniversityStillwaterUSA
  2. 2.Mathematics DepartmentPurdue UniversityWest LafayetteUSA

Personalised recommendations